Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 266, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 6, 2004, 5:00 PM CDT for Noxubee County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 6, 2004, 5:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 88 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 062200 SVRJAN MSC103-062230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 500 PM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 530 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF PRAIRIE POINT...OR ABOUT 18 MILES WEST OF ALICEVILLE...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PRAIRIE POINT AT 525 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3319 8856 3301 8858 3297 8834 3321 8831 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:27 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 6, 3:27 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT TUE JUL 6 2004 .SYNOPSIS... MID AND UPPER RIDGE AXIS OVER THE LOWER MS VALLEY TEMPORARILY COLLAPSING AS TROUGH AXIS IN THE CENTRAL AND SRN PLAINS SWEEPS EWD. LOW LEVEL RIDGING ACROSS THE NRN GULF OF MEXICO WILL LIMIT THE INFLOW POTENTIAL INTO THIS SYSTEM AS THE SURFACE FRONT APPROACHING THE OZARKS DROPS INTO THE I-40 CORRIDOR AND STALLS ON WEDNESDAY. && .SHORT TERM... MOST OF THE DYANMICS WITH THE UPPER TROUGH REMAINS N OF I-20 THROUGH WEDNESDAY NIGHT HOWEVER NUMEROUS INTERACTING OUTFLOW BOUNDARIES FROM BOTH THE NW AND S SHOULD PROVIDE PLENTY OF FOCUS FOR SHRA/TSRA THROUGH EARLY WEDNESDAY EVENING. AVN MODEL CAPES NEAR 3500J/KG WILL BE PLENTY TO FUEL STORMS INITIATION. WILL KEEP POPS IN THE 50-60% RANGE FOR LOCATIONS N OF I-20 THROUGH WEDNESDAY AND 40-50% S. ISOLATED STORMS COULD BRIEFLY BECOME SEVERE WITH WET MICROBURST POTENTIAL IN THE CHANCE TO LIKELY CATEGORY. PRECIPITABLE WATER VALUES REMAIN CLOSE TO 2 UNTIL WEDNESDAY NIGHT WHEN ACTION SHOULD DIMINISH QUITE A BIT. STILL SCATTERED(30-40%) MAINLY AFTERNOON POPS FOR THURSDAY AND FOR FRIDAY AS SHEAR AXIS ALOFT STALLS OVER THE REGION AND BEGINS TO BACK WWD. UPPER LEVEL DIVERGENCE ALSO SHIFTS WWD LATER ON FRIDAY TO BEGIN SOME DRYING OUT ALOFT FOR THE WEEKEND. && .LONG TERM... BY SATURDAY...UPPER ANTICYCLONE ENLARGES OVER N FL AND BEGINS TO DOMINATE THE SERN QUARTER OF THE NATION WITH A CUTOFF LOW OVER S TX MOVING WWD. THE RIDGING CONTINUES TO BUILD INTO THE MID LEVELS SUNDAY AND MONDAY WITH LOW LEVEL TEMPERATURES EDGING UPWARD FOR ABOVE CLIMATOLOGY TEMPS EXPECTED. THAT TRANSLATES INTO WIDESPREAD M90S WITH HEAT INDEXES APPROACHING 105 DEGREES. BOTH GFS AND ECMWF SUPPORTING A STRETCH OF MID SUMMER HEAT FOR MUCH OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 89 71 90 / 40 50 30 30 MERIDIAN 70 90 70 91 / 30 40 30 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 6, 3:05 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT TUE JUL 06 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072005- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 305 PM CDT TUE JUL 06 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING AND AGAIN ON WEDNESDAY. THIS EVENING...A WEAK UPPER LEVEL WAVE WILL CONTINUE TO MOVE THROUGH THE REGION... SUPPORTING SCATTERED THUNDERSTORMS. AFTER SUNSET...AND THE SUBSEQUENT LOSS OF HEATING...THESE SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND WEAKEN. WIND GUSTS TO 40 MPH... FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN WILL BE POSSIBLE. ON WEDNESDAY...STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE OUTLOOK AREA. THIS DISTURBANCE...AND ITS ASSOCIATED COLD FRONT WILL MOVE INTO A VERY MOIST AND UNSTABLE AIRMASS AND INSTIGATE THUNDERSTORMS DURING THE LATE MORNING AND AFTERNOON HOURS. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS OF RAIN ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TUESDAY...JULY 13. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 31 min |
| Jul 6, 3:19 PM CDT | Flash Flood Warning | JAN | Forrest | 2 hr |
| Jul 6, 3:43 PM CDT | Flash Flood Warning | JAN | Lamar | 2 hr |
| Jul 6, 5:24 PM CDT | Flash Flood Warning | JAN | Noxubee | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.